MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; DXE

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; DXE
Catalog Number PAPS3
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra engine canister (canister).During the procedure, the canister would not seat properly onto the penumbra engine (engine) and only 3 of the 4 led lights would light up.After a few failed attempts to reposition the canister, the physician removed the canister.The procedure was completed using another canister and the same engine.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being updated on this follow-up # 01 mfr report: 3005168196-2019-01992.1.Section e.Box 1.Phone.H3 other text : placeholder.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9239729
Report Number3005168196-2019-01992
Device Sequence Number16547096
Product Code DXE
UDI-Device Identifier00814548010007
UDI-Public00814548010007
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K180105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberPAPS3
Device Lot NumberS10255
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/27/2019
Supplement Date Received by Manufacturer09/27/2019
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Date Report Sent to FDA01/01/2005